MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while advancing a ruby coil through a non-penumbra microcatheter, the ruby coil unintentionally detached prior to reaching the target vessel.Therefore, the microcatheter containing the detached ruby coil was removed and the ruby coil was flushed out.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the ruby coil pusher assembly.The embolization coil was detached from the pusher assembly distal detachment tip (ddt) and had offset coil winds.The proximal constraint sphere was attached with the embolization coil.The pull wire was within the ddt.The inner diameter (id) of the ddt and outer diameter (od) of the proximal constraint sphere were within specification.The od of the pull wire was unable to be measured.The pet lock was broken by the penumbra investigator to test the pull wire compression.Due to coagulated blood inside the pusher assembly, functional testing was unsuccessful and the compression was unable to be tested.Conclusions: evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly, the pet lock was intact, and the pull wire was within the ddt.If the pusher assembly becomes elongated, the pull wire may retract enough to allow the coil to detach from the pusher assembly.Further investigation revealed offset coil winds along the length of the embolization coil.These offset coil winds were likely incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8925814
Report Number3005168196-2019-01615
Device Sequence Number253417
Product Code HCG
UDI-Device Identifier00814548013176
UDI-Public00814548013176
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2024
Device Catalogue NumberRBY4C0415
Device Lot NumberF70127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005